MAUDE Adverse Event Report: MERIT MEDICAL SYSTEM EN SNARE®; DEVICE, PERCUTANEOUS RETRIEVAL

MERIT MEDICAL SYSTEM EN SNARE®; DEVICE, PERCUTANEOUS RETRIEVAL
Catalog Number EN2006020/B
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is not expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during an ivc filter removal, the provider noticed that the ivc filter was tilted.The physician inserted a snare to the venous access to remove the ivc filter; however, the snare broke off and was left inside the patient's body.The physician attempted to remove it, but the catheter being used broke off and was left in the patient's body as well.Both the catheter and the snare and the ivc filter were successfully removed after an extended procedure.No evidence of harm present post procedure, vital signs were stable, and the patient was later admitted to the hospital for observation.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
EN SNARE®
Common Device Name
DEVICE, PERCUTANEOUS RETRIEVAL
Manufacturer (Section D)
MERIT MEDICAL SYSTEM
parkmore business park west
ballybrit, galway
EI 
Manufacturer (Section G)
MERIT MEDICAL SYSTEM
parkmore business park west
ballybrit, galway
EI  
Manufacturer Contact
bryson heaton
1600 merit parkway
south jordan, UT 84095
8012084662
MDR Report Key19068232
Report Number9616662-2024-00017
Device Sequence Number4658241
Product Code MMX
UDI-Device Identifier00884450452462
UDI-Public00884450452462
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K092343
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Expiration Date03/19/2026
Device Catalogue NumberEN2006020/B
Device Lot NumberK2687727
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/25/2024
Initial Report FDA Received Date04/08/2024
Supplement Report FDA Received Date04/30/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient SexUnknown